Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 86, NWS Tallahassee, FL

May 7, 2006Houston County, Alabama; Jackson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 7, 2006, 12:10 PM CDT for Houston County, Alabama; Jackson County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2006, 12:10 PM CDT (17:10 UTC)
Expired
May 7, 2006, 1:15 PM CDT
In force
65 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Houston County, AL, Jackson County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 10:25 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 071712
SVRTAE
ALC069-FLC063-071815-
/O.NEW.KTAE.SV.W.0086.060507T1710Z-060507T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EDT SUN MAY 7 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA
  SOUTHERN HOUSTON COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITY OF COTTONWOOD

* UNTIL 115 PM CDT

* AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR   
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE   
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS   
LOCATED 14 MILES WEST OF COTTONWOOD...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COTTONWOOD BY 1230 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3111 8548 3100 8549 3094 8554 3089 8501
      3108 8502

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:45 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 7, 8:45 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT SUN MAY 7 2006

.DISCUSSION...EARLY MORNING FOG & STRATUS BREAKING UP QUICKLY THIS
MORNING AS HEATING WILL HELP DESTABILIZE THE ATMOSPHERE FOR MAINLY
AN AFTERNOON TO EVENING TSTMS EVENT. 12Z TAE SOUNDING HAD A PRECIP
WATER VALUE OF 1.29 INCHES...LI OF -6...& CAPE 2452 J/KG. WIND
PROFILE WAS UNIDIRECTIONAL FROM SW-W 10-25 MPH. CURRENT AREA RADARS
HAVE CONVECTION OVER SOUTHERN AL...MOVING EAST WITH THE LATEST
SHORT-WAVE PUSHING ACROSS THE SOUTH STATES. QUESTION TODAY IS AMOUNT
OF CONVECTION & SEVERE POTENTIAL. CURRENT CONVECTION APPEARS IT WILL
STAY MAINLY NORTH OF THE CWA...WITH THE SOUTHERN END LAGGING BACK TO
THE LOWER MS VALLEY. MODELS ARE CONSISTENT WITH MOVING ENERGY & A
SURFACE LOW...ACROSS THE CWA TODAY...WITH THE GFS THE MOST BULLISH.
SO WITH AFTERNOON DESTABILIZATION...TSTM DEVELOP WILL INCREASE.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH MAIN THREAT
STRONG WINDS...WHILE HAIL & TORNADO THREAT LOWER. AS THE LOW PUSHES
EAST...A WEAK BOUNDARY STALLS OVER N FL...WHICH WILL HELP FOCUS SOME
CONVECTION. OTHERWISE...WINDS & SEAS REMAIN LOW OVER THE COASTAL
WATERS. NO FIRE CONCERNS.

&&

.AVIATION...GOOD CHANCES OF RAIN TODAY LATE THIS MORNING THROUGH
THIS EVNG. BEST CHANCES WILL BE AROUND DHN...ABY AND POSSIBLY PFN.
HAVE INCLUDED TEMPO GROUPS FOR TS AROUND MIDDAY THROUGH EVNG FOR
MOST LOCATIONS. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL AND GUSTY WINDS. LOCATIONS THAT SEE HEAVY RAIN THIS AFTN
WILL BE MORE PRONE TO FOG/LOW CLOUD TOMORROW MORNING...AND HAVE
INCLUDED IFR TO LIFR CONDS AT THE END OF THE CURRENT TAF PERIOD.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

AVIATION/FIRE WX...JM
PUBLIC/MARINE...MCT
Hazardous weather outlook, May 7, 4:45 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT SUN MAY 7 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
445 AM CDT SUN MAY 7 2006 /545 AM EDT SUN MAY 7 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
TODAY. A WEAK LOW PRESSURE SYSTEM WILL FORM AND MOVE EASTWARD
ALONG THE NEARLY STATIONARY FRONT WHICH LIES JUST TO THE NORTH OF
OUR AREA. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE CWA TODAY...SOME OF WHICH COULD BE STRONG TO
SEVERE ESPECIALLY AFTER SOME DAYTIME HEATING HAS OCCURRED. STRONG
STRAIGHT LINE WINDS AND POTENTIALLY LARGE HAIL WILL BE THE
GREATEST THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE NEXT COLD FRONT IS EXPECTED TO DISSIPATE AFTER IT MOVES INTO
THE AREA TONIGHT AND MONDAY...WITH PERHAPS A BRIEF RESPITE IN THE
UNSETTLED WEATHER THROUGH TUESDAY. SHOWERS AND STORMS WILL RETURN
TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD
FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT
IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY
COOL WEATHER FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

17-GOULD

In the hours before

Special weather statement, May 7, 10:39 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 AM EDT SUN MAY 7 2006

ALZ065-071630-
COFFEE-
1139 AM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 1130 AM CDT

AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES NORTHWEST OF ELBA...MOVING EAST AT 20
MPH.

PEOPLE IN NORTHERN COFFEE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...DANGEROUS LIGHTNING...AND WINDS 40 TO 50 MPH ARE
POSSIBLE WITH THESE STORMS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT
Special weather statement, May 7, 10:46 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EDT SUN MAY 7 2006

GAZ124-071630-
TERRELL-
1146 AM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 1230 PM EDT

AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DAWSON...MOVING EAST AT 20 MPH.

PEOPLE IN SOUTHERN TERRELL COUNTY...INCLUDING THE CITY OF DAWSON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT
Special weather statement, May 7, 11:14 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1214 PM EDT SUN MAY 7 2006

GAZ126-071700-
LEE-
1214 PM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN
SOUTH-CENTRAL ALABAMA...

* UNTIL 100 PM EDT

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH.

PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT
Special weather statement, May 7, 11:14 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1214 PM EDT SUN MAY 7 2006

GAZ126-071700-
LEE-
1214 PM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN
SOUTH-CENTRAL GEORGIA...

* UNTIL 100 PM EDT

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH.

PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT
Special weather statement, May 7, 11:36 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1236 PM EDT SUN MAY 7 2006

ALZ068-071715-
GENEVA-
1236 PM EDT SUN MAY 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 1215 PM CDT

AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE THUNDERSTORMS THROUGHOUT THE COUNTY...MOVING EAST AT 30 MPH.

PEOPLE IN GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...GENEVA AND
OAK GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:41 AM CDTSevere Thunderstorm WarningTAEGeneva49 min
May 7, 11:59 AM CDTSevere Thunderstorm WarningTAEHolmes31 min
May 7, 12:47 PM CDTSevere Thunderstorm WarningTAEWakulla43 min
May 7, 12:53 PM CDTSevere Thunderstorm WarningTAEHolmes52 min
May 7, 1:31 PM CDTSevere Thunderstorm WarningTAEWalton44 min
May 7, 1:46 PM CDTSevere Thunderstorm WarningTAEHolmes, Washington44 min
May 7, 2:07 PM CDTSevere Thunderstorm WarningTAEJackson38 min
May 7, 3:04 PM CDTSevere Thunderstorm WarningTAEJefferson41 min
May 7, 3:30 PM CDTSevere Thunderstorm WarningTAEMadison, Taylor45 min
May 7, 4:30 PM CDTSevere Thunderstorm WarningTAELiberty45 min
May 7, 4:33 PM CDTSevere Thunderstorm WarningTAETaylor27 min
May 7, 4:49 PM CDTSevere Thunderstorm WarningTAELafayette41 min
May 7, 4:54 PM CDTSpecial Marine WarningTAE96 min
May 7, 5:02 PM CDTSevere Thunderstorm WarningTAEFranklin, Liberty23 min
May 7, 5:14 PM CDTSevere Thunderstorm WarningTAETaylor46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.